Distribution-free tests for the changepoint problem

Edna Schechtraan, Douglas A. Wolfe

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


Let X1, X2., Xr, Xr+1., Xn be independent, continuous random variables such that Xi, i = 1,., r, has an unknown distribution function F(x), and Xj, j = r + 1,., n, has distribution function F(x- θ), with e unknown (-∞ < θ < ∞). The integer r, which is called the changepoint, is also taken to be unknown. The hypothesis to be tested is H0: θ = 0 (i.e., no change) vs. either one- or two-sided alternatives. We consider distribution-free tests for this problem based on Mann-Whitney-Wilcoxon statistics, and study their large sample properties. We also report on some Monte Carlo power comparisons involving these procedures and several parametric competitors.

Original languageEnglish
Pages (from-to)93-119
Number of pages27
JournalAmerican Journal of Mathematical and Management Sciences
Issue number1-2
StatePublished - 1 Jan 1988
Externally publishedYes

ASJC Scopus subject areas

  • General Business, Management and Accounting
  • Applied Mathematics


Dive into the research topics of 'Distribution-free tests for the changepoint problem'. Together they form a unique fingerprint.

Cite this